Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ella1978

2nd Round of Accutane...10 years later!!

SO here's a little background. I'm 31 (almost 32) I took Accutane in 2001, I never had servere acne, but it was scarring and my sister had used accutane and it worked WONDERS, so my derm put me on it after trying everything. It was a lot different back then, no ipledge stuff, not as strict and def. not as expensive!! It worked great for me-I think I did 16 weeks, I had no IB and just average side affects, dry lips, dry skin and dry eyes...it worked for at least 5 years. I then moved from Boston to Florida and my skin just went crazy, so for 5 years I have done EVERYTHING possible to not go back on Accutane, but nothing has worked. So after more scars, my derm has put me back on.

Today will be my first day/pill. I'm 5'2" weigh 104 and I am starting at 40 mg a day for month one. Damn this stuff got expensive, I have insurance but have a deductable so for generic Claravis 40mg, 30 pills is $259 at Target, cheapest I could find it, CVS was $417!!! And costco was $255 (not worth it as I don't have a memebership there).

I didn't want to go back on it for a few reasons...Now I live in the "sunshine state" haha, so that kind of sucks, and basically having to revolve my life around these pills and SPF and chapstick for another 6 months! BUT I am hoping it will be worth it!!

I'm scared and excited to see what side affects I get NOW compared to 10 years ago!! I'll post pics soon!!

Share this post


Link to post
Share on other sites

Welcome to the over 30 accutane club :) Good luck on your course. There's a few oldies, like myself, that have recently started. You can troll the logs to see what we are going thru. Keep us updated

Share this post


Link to post
Share on other sites

Well today is day 6 on Accutane, not much to report, I have been using Duac once or twice a day in addition to the tane, my derm said it was fine, so I'm starting to get dry now so I'll stop the duac today and just use to spot treat! Lips are def. getting drier. No active stuff right now and the 8 or so scabs I had from previous breakout are FINALLY starting to go away after MONTHS of being there! SO knock on wood~ so far so good.....Just keep happy thoughts and visualizing my skin being CLEAR.....

Share this post


Link to post
Share on other sites

Well today I took Pill #15!! Not too much to report. My lips are as dry as a desert, I love not having to wash my hair everyday, and face is still pretty clear, however I am due for my period next week so I'm sure my IB is just around the corner!! My face hasn't gotten too dry yet or my body but moisturizing a lot anyway. 2 scabs left that are slowly fading!

I don't want to blame Accutane, but last weekend I was training for a fitness show I'm doing, and I am still so sore (5 days ago and can barely walk!), and I think I pulled a hamstring (going to doctor today) I've never had issues like this before while working out, and like I said I don't even think I've been on Accutane long enough for it to have been caused by that, or I shouldn't say "caused" but made it worse! At least I hope not...we'll see...

Share this post


Link to post
Share on other sites

I'm in a similar situation as you, so will be following your log!

I just took my 22nd pill today and am starting my second course, over 6 years after my first. I moved from LA to DC about 2 years ago and this is the second summer in a row that I broke out like crazy. I don't know if it was just a coincidence or what, but I really hate the super hot and humid swamp like atmosphere here in the summer and I don't think my skin appreciates it either.

I don't really remember getting too much of an IB the first time around and am hoping I might be less likely to get one during my second course. So far, pretty good, but I guess I will see.

Edited by iliketurtless

Share this post


Link to post
Share on other sites

Hey Ella,

Do you remember when the oil production starts slowing down? I'm on day 6 of 20 mg/day and I'm waiting everyday for the oil slick to go away. Thanks!!

-Monkeytron

Share this post


Link to post
Share on other sites

also going back on tane after 13yrs. Was hoping i'd grow out of this mess...but no luck. First round was great. Cant really remember any big side effects other than the usual. Im 31 now and although my face has been clear for yrs...my chest & back are bad...and its pissed me off for long enough. Nothing has worked. I can almost feel my self pumping out the oil.

Im hoping this 2nd round takes care of it.

Share this post


Link to post
Share on other sites

wow, it's great to know there are more people doing a second corse...years later!!!

For me the oil slowed down about day 10 or 11, because this whole not having to wash my hair as much just started after this past weekend.

I am hoping no IB but I'm afraid to say it for sure!!

Went to the doctor for my muscle issues, and he said it was all healing normal, I didn't say I was on Accutane, when I did tell him, he said "Oh, no big deal, it will just take you a few days longer than normal to recover from workouts". So i was glad he didn't make a big deal out of it, I don't want to go off Accutane, or stop working out! I guess I'll just suffer a little longer after the gym. lol

This Florida weather is NASTY, so it is so hard to tell with the oil production! I don't know if I'm just sweaty from the heat, or if I'm oily from my crappy skin!!!

Edited by ella1978

Share this post


Link to post
Share on other sites

Thanks Ella, It's super hot here in So Cal so I'm not sure either. But I swear I am greasier than normal. I'm at day 7 so hopefully in another week, I'll start seeing a difference.

Good luck with you!

And as far as muscles taking longer to heal... I though it's not suppose to have much impact on muscles as it does joints. Either way, I hope you feel better soon.

Share this post


Link to post
Share on other sites

Yes, you're right! Because it was actually my knee and not my hamstring muscle!! So yes...joints! Sucks getting old! lol

Edited by ella1978

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×